change from Metoprolol to Atenolol

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

worriedabouthubby
Regular Member


Date Joined Aug 2012
Total Posts : 352
   Posted 4/1/2013 9:18 PM (GMT -6)   
Got my mother-in-law's cardiologist to work her in today.  She's be BACK in a-fib for more than 2 weeks now (last cardio-version was Feb. 12- after her being in a-fib for almost 6 weeks then- 2 previous c-vs lasted 18 months to 2 years).  Asked about a pacemaker- he said not for her.  Had me stop her metprolol and started her on atenolol. 
 
Has anyone here delt with atenolol before?  My m-i-l suffers from depression (we also just stopped her celaxa and started zoloft).  I read that atenolol can cause depression (I read this AFTER we saw the dr.  But I had made sure to tell him about the depression med changes).  Should I be worried?  He told me to watch her bp and pulse closely over the next few days.  Anything else I should watch for?   She has had strokes in the past (on warfarin now) and broke her hip just over a year ago. 
 
My husband has prostate cancer (hence the username) and I'm having to monitor his meds and condition as well as my own asthma and my mom's ear, back and knee problems right now.  I'm feeling a bit overwhelmed.  shocked
Thanks for listening. 
Hubby's details- Age 57
8/27/12 PSA 81 8/30/12 Gleason 5+4=9 8/8 cores+ 9/5/12 bone scan & ct negative DaVinci surgery 10/9/12 Final stats- G 4+5=9 T3a N0Mx tumor both lobes, size 3.3x3.2x2.6x , positive margins extensive perineural invasion, extracapsular extension, no lymph node/seminal vessical involvement
11/21/12 1st post-op PSA 3.8 CT -lymph node involvement 12/7/12 HDT start

stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 4/3/2013 1:54 PM (GMT -6)   
 
I am sorry to read of your anxiety and stress; sometimes just telling someone about your problems makes them seem more manageable.  I am glad you felt comfortable posting here.
 
To the best of my knowledge, being a beta blocker, atenolol can indeed cause depression. Any beta blocker has the potential to cause depression because one of
the means in which norepinephrine transmission benefits mood is by
direct stimulation of beta-1 receptors in the frontal cortex. Blocking beta receptors has the potential to cause depression in sceptible individuals.
I would watch for mood changes in your MIL or unusual behavior out of the normal for her and if you notice something do call her Dr.
 
Blessings to you,
Kitt
~~Kitt~~
Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease.



"The wind blows, the sun rises, the snow falls and the ocean relentlessly pounds the shore. Life rolls on with fresh new possibilities at every turn."
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 25, 2018 2:08 PM (GMT -6)
There are a total of 3,006,516 posts in 329,346 threads.
View Active Threads


Who's Online
This forum has 161836 registered members. Please welcome our newest member, princesspoopsalot.
335 Guest(s), 11 Registered Member(s) are currently online.  Details
mattamx, tickbite666, Admin, zack36, ks1905, garyi, Envsciguy, princesspoopsalot, Jemyl, AUniqueName18, iPoop